# SDR 2004FA0000126

- Difficulty date: January 2, 2004
- Submitted: January 3, 2004
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Housing
- Part number: EBCG7
- Condition: Broken
- Location: G Switch
- Component: Elt, Ebc
- Component part number: EBC102A
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, WHILE REMOVING UNIT FROM ITS MOUNTING TRAY, THE IMPACT ACTIVATOR EBC G7 HOUSING BROKE FREE FROM THE BATTERY/TRANSMITTER HOUSING.  THESE TWO HOUSINGS APPEARED TO BE EPOXIED TOGETHER.  THE UNIT IS 20+ YEARS OLD, ACCORDING TO THE OWNER.  THE EPOXY JOINT FAILED, PERHAPS DUE TO AGE, OR PERHAPS DUE TO BEING DROPPED.  ACTUAL REASON UNKNOWN.  THIS SUBMITTER'S OPINION IS THAT THE JOINT CONNECTION BETWEEN THE TWO HOUSINGS WITH EPOXY IS OF POOR DESIGN.  THIS SUBMITTER BELIEVES A MECHANICAL CONNECTION WOULD BE FAR SUPERIOR.  THIS IS THE SECOND DEFECT OF THIS TYPE KNOWN TO THE SUBMITTER.  THIS PARTICULAR UNIT REPLACED ANOTHER UNIT OF THE SAME MODEL WHICH HAD THE SAME DEFECT, ACCORDING TO THE OWNER.
